MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/14/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.During procedure, the activated clotting levels were 283s and the venous access was uneventful, upon getting transeptal the physician flossed the septum 7 times with the amplatzer delivery sheath over a guidewire.The physician then brought torqvue sheath into the right atrium and passed ice catheter into the left atrium, once intracardiac echocardiography (ice) was in left atrium a large left sided circumferential pericardial effusion was noted on ice.A cardiac tamponade was also present.A pericardiocentesis was performed to stabilize patient but, patient lost pulses twice and cardiopulmonary resuscitation (cpr) was done for approximately 6 minutes.The transesophageal echocardiogram (tee) probe was passed into patients esophagus and effusion was noted with little to no pulse.They confirmed effusion was coming from a hole punctured in the left atrial appendage, physician decided to continue with amulet implant in order to try to seal off effusion.The 20mm amulet device was attempted but resulted in leak around lobe and continuous flow out of hole in left atrial appendage hole.There was no other product experience noted on the 20mm amulet other than mis-sizing and the amulet was removed from the patient prior to release from the delivery cable.The 20mm amulet was removed and a 22mm amulet device was implanted with the same delivery system, that seemed to seal off appendage and resulted in no longer worsening pericardial effusion.A recommendation was made to change the delivery system but due to patient's status and immediate need to try to slow bleeding same sheath was used to expedite trying to stabilize patient.A continuous drain of pericardial effusion was maintained and patient was admitted to intensive care unit.The physician mentioned the cause of effusion was the fellow while flossing the septum with our sheath over a circular guidewire may have passed the wire and sheath/dilator into the left atrial appendage causing a perforation.After the procedure, the patient reported stable.On (b)(6) 2025, the patient was reported passed away.There was no pericardial effusion was noted on death or post leaving the cardiac catheterization (cath) lab but patient passed away from right ventricle failure (rv) failure.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient was administered 6000 units of heparin for procedure.The largest dimension of the pericardial effusion was unable to be obtained due to the emergency of the situation and the patient coding.
 
Additional Manufacturer Narrative
An event for patient effects of pericardial effusion, cardiac arrest, cardiac tamponade, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported pericardial effusion can lead to cardiac tamponade, which can cause cardiac arrest, appears to be related procedural conditions.The cause of the reported death appears to be related to right ventricle failure.The reported unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21798874
Report Number2135147-2025-01846
Device Sequence Number8349605
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)270930(10)10574054
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10574054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Death;
Patient Age85 YR
Patient SexMale